Alert archive / Arkansas / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 86, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at May 26, 2002, 3:13 PM CDT for Columbia County, Arkansas. It was in force for 62 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 26, 2002, 3:13 PM CDT (20:13 UTC)
- Expired
- May 26, 2002, 4:15 PM CDT
- In force
- 62 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County Columbia County, AR
The radar
The Shreveport radar (KSHV), 115 km from the middle of the area, began a volume at 20:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 26, 3:30 PM CDT | Thunderstorm Wind 52 E | Magnolia, AR | Several large trees down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 8.2 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1160 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 1182 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -28 m²/s²
- 0-3 km storm-relative helicity
- 3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KSHV 262013 SVRSHV ARC027-262115- /NEW.KSHV.SV.W.0174.262012-262115/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 312 PM CDT SUN MAY 26 2002 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... COLUMBIA COUNTY IN SOUTHWEST ARKANSAS * UNTIL 415 PM CDT * AT 312 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES NORTHWEST OF WALDO... OR ABOUT 11 MILES EAST OF LEWISVILLE...MOVING EAST AT 15 MPH. THIS THUNDERSTORM WILL PRODUCE LARGE HAIL AND STRONG DAMAGING WINDS. DO NOT REMAIN OUTSIDE. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... COLUMBIA COUNTY IN SOUTHWEST ARKANSAS UNTIL 415 PM CDT. LAT...LON 3342 9336 3327 9338 3330 9311 3344 9314
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 2:45 PM CDT, 28 minutes earlier.
Area forecast discussion, May 26, 2:45 PM CDT, 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 245 PM CDT SUN MAY 26 2002 SHOWERS AND THUNDERSTORMS DEVELOPING ALONG AND EAST OF INTERSTATE 30 OVER MOSTLY SOUTHWEST ARKANSAS AND EXTREME NORTHWEST LOUISIANA. THE ACTIVITY PROBABLY INTENSIFIED WITH DAYTIME HEATING AHEAD OF THE ACTIVITY AS IT MOVED OUT OF OKLAHOMA INTO SOUTHWEST ARKANSAS. LATEST RUC INDICATES ACTIVITY MAY INCREASE LATE THIS AFTERNOON OVER EXTREME SOUTHERN ARKANSAS AND NORTH LOUISIANA WITH INCREASING LIFT. SEVERAL VORTICITY MAXIMUMS WILL MOVE ACROSS THE AREA THROUGH THE EVENING. WEAK SURFACE LOW MAY BE DEVELOPING AS WELL. SPC HINTS AT AREA OF THUNDERSTORMS TO MOVE SOUTHEAST AS WELL INTO NORTH LOUISIANA. WILL DECIDE AT LAST MINUTE TO ADD SEVERE OR NOT TO ZONES IN SOUTHERN ARKANSAS AND NORTH LOUISIANA. LONGER RANGE INDICATES RIDGING TO BUILD NORTH MONDAY AND DECREASE CHANCE OF THUNDERSTORMS AS TROUGH ALONG CALIFORNIA COAST MOVES INTO THE DESERT SOUTHWEST. ANOTHER SHORTWAVE TROUGH MOVES INTO THE CENTRAL PLAINS TUESDAY. WEAK UPPER LOW FORMS OVER OKLAHOMA WEDNESDAY AND SLOWLY MOVES SOUTH DISSIPATING BY FRIDAY. WILL KEEP CHANCE OF RAIN WEDNESDAY THROUGH FRIDAY. WEATHER SHOULD IMPROVE ON THE WEEKEND AS RIDGE BUILDS BACK IN FROM THE WEST. TEMPERATURES SHOULD CONTINUE TO REACH THE UPPER 80S TO NEAR 90 DURING THE DAY AND MID 60S TO NEAR 70 AT NIGHT. SLIGHTLY COOLER READINGS WEDNESDAY THROUGH FRIDAY WITH MORE CLOUD COVER. 9 PRELIMS... SHV 068/088/067/089 3101 MLU 067/088/067/088 3111 TXK 067/087/067/087 4212 TYR 069/088/068/087 2102 LFK 069/090/068/088 2111 .SHV...NONE.
In the hours before
Special weather statement, May 26, 10:30 AM CDT, 4 hours 43 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-261640- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1030 AM CDT SUN MAY 26 2002 AN UPPER LEVEL SYSTEM MOVING EAST ACROSS SOUTHEAST OKLAHOMA THIS MORNING INTO SOUTH ARKANSAS THIS AFTERNOON...COMBINED WITH HEATING...ABUNDANT MOISTURE IN THE LOW AND MID LEVELS OF THE ATMOSPHERE AND INSTABILITY...WILL CAUSE SCATTERED SHOWERS AND THUNDERSTORMS TO FORM THIS AFTERNOON AND EVENING. SOME STORMS MAY BECOME STRONG...ESPECIALLY ACROSS SOUTHERN ARKANSAS...DURING THE LATE AFTERNOON AND EARLY EVENING HOURS. ONLY SMALL HAIL IS EXPECTED IN THE STRONGEST THUNDERSTORMS. ELSEWHERE SCATTERED THUNDERSTORMS SHOULD DEVELOP BY LATE AFTERNOON AND CONTINUE IN EARLY EVENING DUE TO DAYTIME HEATING IN COMBINATION WITH ENOUGH MOISTURE AND INSTABILITY. THE ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS AND STORM SPOTTERS ARE NOT EXPECTED THIS AFTERNOON OR TONIGHT.
Local storm report, May 26, 2:50 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
250 PM CDT SUN MAY 26 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0240 PM RODESSA LA 1.00 INCH HAIL
05/26/02 CADDO REPORTED BY LAW
ENFORCEMENT
22The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 1:46 PM CDT | Severe Thunderstorm Warning | SHV | Hempstead, Nevada | 59 min |
| May 26, 2:21 PM CDT | Severe Thunderstorm Warning | SHV | Miller | 54 min |
| May 26, 2:44 PM CDT | Severe Thunderstorm Warning | SHV | Lafayette | 61 min |
| May 26, 3:15 PM CDT | Severe Thunderstorm Warning | SHV | Miller | 45 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.